Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 84, NWS Charleston, WV

July 19, 2007Perry County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 19, 2007, 3:57 AM EDT for Perry County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2007, 3:57 AM EDT (07:57 UTC)
Expired
Jul 19, 2007, 4:45 AM EDT
In force
48 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Perry County, OH

The radar

The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 190757
SVRRLX
OHC127-190845-
/O.NEW.KRLX.SV.W.0084.070719T0757Z-070719T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
357 AM EDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTHEAST OHIO...

* UNTIL 445 AM EDT

* AT 352 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 10 MILES WEST OF SOMERSET...OR ABOUT 7 MILES
  NORTHEAST OF LANCASTER...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOMERSET BY 410 AM EDT...
  PERRY STATE FOREST AND NEW LEXINGTON BY 420 AM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3986 8256 3968 8256 3965 8199 3988 8198

$$
2 follow-up statements
000 
WWUS51 KRLX 190810
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 AM EDT THU JUL 19 2007

OHC127-190845-
/O.CON.KRLX.SV.W.0084.000000T0000Z-070719T0845Z/
PERRY OH-
410 AM EDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR PERRY COUNTY...

AT 409 AM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR JUNCTION CITY...OR NEAR SOMERSET... 
MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PERRY STATE FOREST AND NEW LEXINGTON BY 420 AM EDT...
  CROOKSVILLE BY 430 AM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3986 8256 3968 8256 3965 8199 3988 8198

$$
000 
WWUS51 KRLX 190839
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 AM EDT THU JUL 19 2007

OHC127-190849-
/O.EXP.KRLX.SV.W.0084.000000T0000Z-070719T0845Z/
PERRY OH-
439 AM EDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY EXPIRES AT 445 AM
EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3986 8256 3968 8256 3965 8199 3988 8198

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:52 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 19, 1:52 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
152 AM EDT THU JUL 19 2007

.SYNOPSIS...
AN COMPLEX OF THUNDERSTORMS WILL IMPACT THE AREA EARLY THOUS
MORNING.  STRONG STORMS ARE FORECAST THURSDAY INTO THURSDAY NIGHT
AHEAD OF A COLD FRONT. HIGH PRESSURE BUILDS IN THIS WEEKEND BRINGING
FRESHER AIR.

&&

.NEAR TERM /THROUGH TODAY/...
FORECAST WAS UPDATED THIS EVENING TO ACCOUNT FOR A MESOSCALE
CONVECTIVE COMPLEX /MCC/ WELL UPSTREAM...SHOWING UP WITH A NICE
BROAD BOW ECHO IN NORTHERN ILLINOIS AS OF 10PM. ALSO...HIKED UP
POPS EARLY TONIGHT AT EDGE OF CWA IN NORTHEAST KENTUCKY TO REFLECT
CURRENT THUNDERSTORMS SLOWLY APPROACHING THAT AREA.

MODELS INDICATING AN 850MB WESTERLY PSEUDO-JET THAT WILL ADVECT
IN UNSTABLE MIDLEVEL LAYER AHEAD OF THE MCC /WHILE MOISTENING
SOUTHWEST FLOW CONTINUES AT SURFACE/...PAVING THE WAY FOR IT TO
MARCH EAST-SOUTHEAST AT 40-45 KTS. THIS SCHEDULES IT TO ARRIVE
QUITE LATE OVERNIGHT. I DELAYED PEAK POPS TO THE 3AM-6AM TIME
FRAME BASED ON TRENDS IN LOCAL HIGH RESOLUTION MODELS...THE WRF-
NMM SEEMS TO BE HANDLING CURRENT CONVECTION FAIRLY WELL. THE
QUESTION IS HOW LONG THE MCC CAN LAST. I INCLUDED MENTION OF GUSTY
WINDS IN CENTRAL TO NORTHWEST ZONES...WHILE ALSO PLACING THE
HIGHEST POPS THERE.

ON THURSDAY...A STRONGER SHORT WAVE WILL MOVE ALONG THE NORTHWEST
FLOW INTO THE AREA OVER A PERSISTING MOIST ADVECTION ZONE. THIS
WAVE WILL ITSELF INTERACT WITH A VERY COMPLICATED REGIME INCLUDING
ANY LEFTOVER BOUNDARIES FROM THE MCC...AND COLD FRONT PRESSING IN
FROM THE NORTHWEST MID TO LATE AFTERNOON. THE NAM SHOWS CAPE
VALUES OF AROUND 3000 J/KG BY 15Z ACROSS MOST PART OF THE
AREA...DECREASING IN COVERAGE AS THE BULLSEYE MOVES INTO THE
NORTHEAST QUADRANT OF THE AREA. HELICITY VALUES INCREASE TO NEAR
216 M2/S2...AND DEEP SHEAR TO AROUND 35 KNOTS. SPC HAS PLACED THE
CWA IN A SLIGHT RISK FOR SEVERE STORMS. THE MAJOR THREATS SEEM TO
BE HAIL AND DAMAGING WINDS. THERE IS ALSO SOME HYDRO CONCERN...AS
THE FRONT BECOMES PROGRESSIVELY MORE PARALLEL WITH UPPER
FLOW AND SLOWS...WHICH COULD LEAD TO TRAINING OF CELLS /WHICH
THEMSELVES WILL HAVE 70F DEGREE DEWPOINTS TO WORK WITH/.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
WILL STILL NEED TO MONITOR RAIN IN HIGH DEW POINT/PWAT AIR AHEAD AND
ALONG THE FRONT...FOR POSSIBLE FLASH FLOOD WATCH. IF WE DONT GET
HIT WEDNESDAY NIGHT INTO THURSDAY MORNING...MAY BE ABLE TO HANDLE
THE DOWNPOURS AHEAD OF THE FRONT.

NO BIG CHANGES TO THE HOURLY POP FORECAST.  QUESTION REMAINS HOW
MUCH OF A WAVE WILL FORM TO SLOW DOWN THE EXIT OF THE RAIN FRIDAY
MORNING. 12Z GFS STILL SUGGESTS A SLOW DOWN...BUT NAM FASTER.

DESPITE THE DRIER AND FRESHER AIR...WITH DEW POINTS IN THE 50S...THE
UPPER AIR TROF AXIS REMAINS NEAR US ON SATURDAY.  WILL LEAVE
SATURDAY DRY FOR NOW.  COULD NOT RULE OUT A FEW SMALL SHOWERS OVER
MOUNTAINS...BUT NOT WORTH ADDING AS THIS DISTANCE.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
CONSENSUS WITH HPC IS TO SIDE WITH THE GFS. STILL LIFTING OUT THE
LONG WAVE 500 MB TROF TO OUR NE ON SUNDAY RATHER THAN CUTTING OFF
IN OUR VCNTY. THUS KEPT DRY FORECAST DAY 4 THRU DAY 6 WITH
AFTERNOON TEMPERATURES WARMING AGAIN ON DAY 5 THRU DAY 7. SOME
ISOLATED CONVECTION PAINTED ON WEDNESDAY UNDER WEAK WIND FLOW
ALOFT.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
COMPLICATED NEAR TERM FORECAST. THE LEFTOVERS OF A STRONG LINE OF
THUNDERSTORMS...LOCATED UPSTREAM FROM NE IL THRU N IN TO NCNTRL OH
AT 05Z...WILL QUICKLY MOVE WITH THE UPPER LEVEL FLOW AND PASS
THROUGH THE AREA 09Z-14Z.  SHOULD THE STORMS SURVIVE THEIR TREK ALL
THE WAY EAST-SOUTHEAST FROM THE CHICAGO AREA...THEY MAY CONTAIN
STRONG WIND GUSTS /PERHAPS IN THE FORM OF A SQUALL LINE/.  IN WAKE
OF THE STORMS...MVFR OR PERHAPS IFR VISIBILITY FOG CAN OCCUR...ESP W
WHERE THE STORMS MOVE THROUGH PRIOR TO THE BREAK OF DAY.

A STRONG COLD FRONT WILL APPROACH FROM THE NW TODAY AND PASS THROUGH
THE AREA TONIGHT...WHICH IS EXPECTED TO CAUSE STRONG TO SEVERE
THUNDERSTORMS TO DEVELOP LATE AFTERNOON TO EVENING /HAIL AND STRONG
WINDS POSSIBLE...IN ADDITION TO BRIEF IFR OR LIFR/.

AVIATION OUTLOOK...IFR TO LIFR CONDITIONS ARE STILL POSSIBLE IN LOW
CLOUDS AND FOG EARLY FRIDAY AS FRONT DEPARTS.  THE LOW CLOUDS AND
DENSE FOG WILL GIVE WAY TO VFR CONDITIONS IN DRIER AIR FOR FRIDAY
AFTERNOON.  DENSE FOG PER RADIATIVE COOLING IS POSSIBLE EARLY
SATURDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MDP/TRM
NEAR TERM...MDP
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...TRM
Hazardous weather outlook, Jul 18, 3:58 AM EDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
358 AM EDT WED JUL 18 2007

KYZ101-102-OHZ066-083-084-190800-
GREENUP-CARTER-PERRY-JACKSON OH-VINTON-
358 AM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY INTO TONIGHT.
THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THURSDAY AND THURSDAY
NIGHT.  THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL.  IN
ADDITION...REPEATED ROUNDS OF STORMS IN A TROPICAL AIRMASS ARISE THE
THREAT FOR MINOR FLOODING THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ103-105-OHZ067-075-076-085>087-WVZ005>011-013>020-024>032-034>040-
046-047-190800-
BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
358 AM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF NORTHEAST
KENTUCKY...EXTREME SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THURSDAY AND THURSDAY
NIGHT.  THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL.  IN
ADDITION...REPEATED ROUNDS OF STORMS IN A TROPICAL AIRMASS ARISE THE
THREAT FOR MINOR FLOODING THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033-190800-
DICKENSON-BUCHANAN-MCDOWELL-
358 AM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

REPEATED ROUNDS OF STORMS IN A TROPICAL AIRMASS ARISE THE
THREAT FOR MINOR FLOODING LATE THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM / 29

In the hours before

Special weather statement, Jul 19, 12:08 AM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1208 AM EDT THU JUL 19 2007

KYZ101-102-190500-
GREENUP KY-CARTER KY-
1208 AM EDT THU JUL 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1208 AM EDT...A STRONG THUNDERSTORM WAS 14 MILES NORTHWEST OF
CARTER CAVES STATE PARK...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  CARTER...TYGARTS VALLEY...HOPEWELL...WARNOCK...BRUSHART AND
  OLDTOWN.

WIND GUSTS TO 45 MPH...TORRENTIAL RAINS...AND FREQUENT LIGHTNING ARE
EXPECTED WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jul 19, 3:32 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
332 AM EDT THU JUL 19 2007

WVZ024-033-034-190815-
MCDOWELL WV-WYOMING WV-MINGO WV-
332 AM EDT THU JUL 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 332 AM EDT...A STRONG THUNDERSTORM WAS OVER GILBERT CREEK...MOVING
SOUTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  HAMPDEN...ELBERT...COALWOOD...JENKINJONES...PANTHER AND HERNDON.

SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF ONE
INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS TO 40 MPH
ARE ALSO POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jul 19, 3:41 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 AM EDT THU JUL 19 2007

OHZ066-190830-
PERRY OH-
341 AM EDT THU JUL 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 341 AM EDT...A STRONG THUNDERSTORM WAS 18 MILES WEST OF
SOMERSET...OR ABOUT 8 MILES NORTH OF LANCASTER...MOVING EAST AT 40
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  THORNVILLE...PERRY STATE FOREST...GLENFORD AND CROOKSVILLE.

WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED WITH
THIS STORM.  TORRENTIAL RAINFALL ALSO ACCOMPANIES THIS STORM WITH
UPWARDS OF 1 TO 1.5 INCHES IN AN HOUR.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:04 PM EDTFlash Flood WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Vinton and 1 more9 hr
Jul 19, 2:05 PM EDTSevere Thunderstorm WarningRLXJackson25 min
Jul 19, 2:38 PM EDTSevere Thunderstorm WarningRLXGallia37 min
Jul 19, 2:55 PM EDTAreal Flood AdvisoryRLXLawrence2 hr
Jul 19, 4:21 PM EDTSevere Thunderstorm WarningRLXLawrence39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.